Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 9, 2009, 5:49 PM CDT for Carver County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2009, 5:49 PM CDT (22:49 UTC)
- Expired
- Sep 9, 2009, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 29 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 092249 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 549 PM CDT WED SEP 9 2009 MNZ059-060-066>068-092345- CARVER-HENNEPIN-MCLEOD-SIBLEY-WRIGHT- 549 PM CDT WED SEP 9 2009 ...THUNDERSTORMS MOVING INTO...AND DEVELOPING OVER CARVER...MCLEOD...AND SIBLEY COUNTIES THROUGH 645 PM CDT... AT 542 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WINSTED TO 2 MILES SOUTHEAST OF BISCAY. THESE STORMS WERE MOVING EAST AT 15 MPH. OTHER POTENTIAL THUNDERSTORMS WERE MOVING NORTHEAST THROUGH NORTHERN SIBLEY COUNTY. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS GREATER THAN ONE INCH COULD OCCUR. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SUMTER. LESTER PRAIRIE. NEW GERMANY. MAYER. PLATO. NORWOOD/YOUNG AMERICA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAIN MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4485 9364 4464 9400 4473 9440 4500 9399 TIME...MOT...LOC 2245Z 291DEG 11KT 4495 9399 4479 9424 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 9, 3:25 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 9, 3:25 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT WED SEP 9 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING ALONG A WEAKENING FRONTAL BOUNDARY BISECTING THE STATE FROM NE TO SW. SHEAR PARAMETERS ARE VERY LOW AND SEVERE STORMS ARE NOT EXPECTED. HOWEVER...PW IS NEAR 1.4 INCHES JUST AHEAD OF THE BOUNDARY AND BRIEF HEAVY DOWNPOURS WILL OCCUR. ACTIVITY SHOULD WANE BY LATE EVENING WITH FOG BECOMING A PROBLEM DURING THE OVERNIGHT HOURS. NOT TOO CONFIDENT ON THE CLOUD COVER TOTALLY GOING AWAY OVERNIGHT SO STAYED AWAY FROM DENSE FOG ATTM. TOMORROW LOOKING GOOD WITH JUST ON OUTSIDE CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WI CWA IN THE AFTERNOON. BETTER CONDITIONS EXIST JUST EAST OF THEIR...SO KEPT A DRY FORECAST IN PLACE. DEBACLE TODAY REMAINS CENTERED AROUND THE CLOSED UPPER LOW DROPPING SOUTHEAST INTO ND ON FRIDAY. GFS/ECMWF CONTINUE A SOLUTION OF DROPPING THE LOW SOUTH INTO SD AND THEN PROGRESSING IT NW...YES NW...INTO MT ON SUNDAY AND THEN BACK NE TO LAKE WINNIPEG BY TUESDAY. THE LOW THEN COMES BACK ACROSS US NEXT WEDNESDAY HPC THIS MORNING WAS MORE IN LINE WITH THE GFS ENSEMBLE...WHICH WAS MUCH FARTHER TO THE EAST WITH THE LOW ALONG WITH THE CANADIAN... WHICH WAS ON THE EAST SIDE AS WELL. HOWEVER...MIDDAY THINKING FROM HPC WAS TO SWITCH TO THAT OF THE GFS/ECMWF DETERMINISTIC RUNS AS THE 12Z CANADIAN IS NOW HEADING WEST AS WELL. THIS CAME A LITTLE LATE FOR THE EXTENDED GRIDS...BUT AN IMPROVING TREND WAS INJECTED THIS AFTERNOON INTO OUR DAYS 4 THROUGH 7 GRIDS. MORE WORK WILL HAVE TO BE DONE TONIGHT DUE TO COLLABORATION ISSUES. BOTTOM LINE IS THAT IS WILL LIKELY BE WARMER AND DRIER FROM SUNDAY THROUGH TUESDAY BEFORE THE LOW COMES BACK AT US AGAIN ON WEDNESDAY. && .AVIATION... /18Z TAF ISSUANCE/ AVIATION FCST CONCERNS REMAIN CHANCE OF TSRA THIS AFTERNOON/EVENING...THEN FOG DEVELOPMENT OVERNIGHT. RADAR CURRENTLY SHOWING SOME SHRA MOVING ACROSS METRO...WILL INCLUDE THESE EARLY FOR AIRPORT CONSTRUCTION. WEAKENING SFC BNDRY REMAIN ACROSS WESTERN MN BEFORE 18Z. THIS BNDRY WILL MOVE VERY LITTLE INTO THIS EVENING BEFORE WASHING OUT OVERNIGHT. IT WILL REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AND WILL MENTION CB/TS AT KMSP/KSTC/KRNH INTO THE EVENING. MVFR CIGS REMAIN OVER THE NORTHWEST CWA BEHIND SFC BDNRY. BELIEVE THESE CEILINGS WILL GRADUALLY LIFT/BREAK UP SOME AND SHOULD WORK INTO KRWF AS WELL. THE REMAINDER OF EASTERN FA SHOULD REMAIN VFR. WITH THE SHRA ACTIVITY DIMINISHING THROUGH SUNSET...CONTINUE THE TREND OF CLEARING SKY OVER MUCH OF THE CWA. WILL CLEAR MUCH OF THE AREA THROUGH 06Z...THEN MENTION LIFR CIGS/FOG DEVELOPING AT KSTC/KEAU WITH SOME IFR CONDS AT KAXN/KRNH/KRWF AND SOME LIGHTER FOG AT KMSP. IF CLOUDS CLEAR QUICKER THIS EVENING...CHANCES FOR MORE WIDESPREAD FOG FOR THE AREA WITH LIGHT WINDS AND LOW TEMP/DEWPT SPREADS. FOG LIFTS THROUGH 14-15Z THU WITH SOME CUMULUS DEVELOPMENT THROUGH THE MORNING MOST AREAS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
Hazardous weather outlook, Sep 9, 12:57 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1257 PM CDT WED SEP 9 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1257 PM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAKENING COLD FRONT WILL MOVE INTO EASTERN MINNESOTA BY THIS EVENING. SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT TONIGHT ACROSS MUCH OF THE AREA. SOME OF THE FOG MAY BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA ON FRIDAY INTO SATURDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE THUNDERSTORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 9, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 549 PM CDT WED SEP 9 2009 MNZ059-060-066>068-092345- CARVER-HENNEPIN-MCLEOD-SIBLEY-WRIGHT- 549 PM CDT WED SEP 9 2009 ...THUNDERSTORMS MOVING INTO...AND DEVELOPING OVER CARVER...MCLEOD...AND SIBLEY COUNTIES THROUGH 645 PM CDT... AT 542 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WINSTED TO 2 MILES SOUTHEAST OF BISCAY. THESE STORMS WERE MOVING EAST AT 15 MPH. OTHER POTENTIAL THUNDERSTORMS WERE MOVING NORTHEAST THROUGH NORTHERN SIBLEY COUNTY. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS GREATER THAN ONE INCH COULD OCCUR. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SUMTER. LESTER PRAIRIE. NEW GERMANY. MAYER. PLATO. NORWOOD/YOUNG AMERICA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAIN MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4485 9364 4464 9400 4473 9440 4500 9399 TIME...MOT...LOC 2245Z 291DEG 11KT 4495 9399 4479 9424
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.